Discussions that mention tylenol

Back Problems board


This is the first time on this discussion thing. I'm so happy to find some company. I live in Armstrong, British Columbia, Canada. I have been on lyrica for 6 months now.

I have had a laminectomy/discectomy at L5/S1 levels. I had surgery and thought my leg pain was healed. Then about 4 weeks after surgery it returned, worse than before the 1st surgery. They did an "urgent redo" of the first surgery.

I have had 2 rhazotomies, 2 epidural blocks, and am really really depressed. I have 3 girls who live with their dad on the weekdays. I get them on weekends and the holidays.

The first time I tried lyrica I was confused and the girls had to call my parents because they said that "mom was acting weird". It scared the **** out of them.

After about a week I think the disorientation and dizziness went away. It made me really sleep too, for about a week after starting the medicine.

I have scar tissue all interwoven with my nerves at the L5 and S1 levels and L3 and L4 are now herniated.

I'm scared to go through another surgery because after the 2 last year I don't know what my future holds. What was really sad was that my girls were finally home for the summer holidays and mom spent it in the hospital and then as pretty much a vegetable for the rest of the time. They really got jipped.

I have 600mg per day of lyrica 300 in the morning, 300 in the evening. I also am on hydromorphcontin, 18mg every 8 hours. I'm on dilaudid 8mg 4 times per day. I also throughout the day take 12-14 tylenol #1 to try and keep myself from killing myself.

I can feel myself getting more and more dark. My doctor is an anal idiot. He does not realize, or he chooses to not realize, that after a time a person becomes tolerant to the beginning dosage, and therefore more dosage is needed to keep the same effect. Which is why I've been taking the Tylenol #1 like candy.

I think the lyrica is helping a little bit. I know that if I miss getting a prescription that I can feel the really really intense leg pain start from the bottom of my spine within about 48 hrs from the last dose.

So, I think it does help. It takes a while for your body to become used to it. Gavapentin did nothing for me (neurontin). I'm not sure what the answer is.

I wish, I don't know what I wish. Thanks for listening.

Barbara
Quote from babsbro:
The first time I tried lyrica I was confused and the girls had to call my parents because they said that "mom was acting weird". It scared the **** out of them. After about a week I think the disorientation and dizziness went away. It made me really sleep too, for about a week after starting the medicine.


Has that feeling worn off or are you still experiencing it? IMHO, if you're still having feelings like that I would say something to the doctor. If you already have and the doctor is still insistent on keeping you at the same levels, there's a serious problem and he's looking at his own benefit and not the patient. I'd really consider going to another doctor at that point. The roll of a doctor is to stay within the doctor's oath and take care of his patients.

Before I'd found the pain doctor I'm seeing now the previous doctor whom I was seeing had a similar view and I couldn't stand it. Rather than look at what the patient was saying, he already had his mind made up from the get go of what was going to happen and how things were going to go; drove me batty.

[QUOTE]
I have 600mg per day of lyrica 300 in the morning, 300 in the evening. I also am on hydromorphcontin, 18mg every 8 hours. I'm on dilaudid 8mg 4 times per day. I also throughout the day take 12-14 tylenol #1 to try and keep myself from killing myself. I can feel myself getting more and more dark. My doctor is an anal idiot. He does not realize, or he chooses to not realize, that after a time a person becomes tolerant to the beginning dosage, and therefore more dosage is needed to keep the same effect. Which is why I've been taking the Tylenol #1 like candy.

That's a lot of nerve medicine first of all and second way too much tylenol, you're killing your kidneys. I was living off of hydrocodone, flexeril, sometimes percocet rather than the hydrocodone and oxycodone. Basically a daily drug store and this went on for an entire year - daily. Every four hours I was taking something just to keep the pain level down so I could tolerate movement because it was so intense.

At the time we weren't even considering surgery because even though my nerves were severely damaged they were still recoverable (if that's a word). I remember being told when we first started the therapy that it was either going to work and I would get better or my back was going to finally give out and surgery was going to eventually happen; well here I am a year and a half later and I'm looking at a consult with a surgeon (actually 2) now. At least we tried and went through all the conventional therapies; that's about the only good thing that came out of the issue.

My point is this, I did go to my family doctor at one time just for a check up because he wanted to know how I was doing with all the pain meds I had taken. Did a urinalysis and checked the kidneys and liver. Everything was doing ok but at the same time, all the pain medication I was on wasn't good and on top of that all the nerve medication I had taken wasn't good for it either. I had taken Cymbalta for about a year and Lyrica for about 6 months right along with it.

I, like you, lived off of the pain meds and the reality of it all is I was doing some serious damage. I know it's a darned if you do and darned if you don't situation because of the back pain keeping you from functioning and living a "normal life". I can remember telling my husband quite a few times, "it's not fair that I can't do what I want; why is it that I can't do something simple and easy; I feel like an invalid" He would always say to me, as hard as it is to accept the fact you can't move like you want to, consider the fact that you could be in a body cast or worse, you could be stuck in the hospital in traction with a broken back from doing something simple and easy.

It sounded ridiculous at the time and I actually laughed it off. I found out quickly that I wasn't able to do it all because of my back. The only way it was going to quit hurting, at least stay at a tolerance of pain, was to not use it. It forced me to realize that I needed to rest and be laying down a lot in order to prevent the nerves from getting compressed more than they already are plus make my back worse than it already is. I have moments when I can sit up at the computer for a few hours then I have times when I'm down for a full day to recover from doing that.

It's hard and I'll admit it to you now, my husband works long hours and I'm the only one that is home, I don't have any kids. No family where I'm at so it's difficult to do things on my own when I go through my bouts of the bad days. I understand where you're coming from totally. Those days are usually the ones that I live off of Flexeril and an ice pack to keep everything at bay.

I'm not sure what is in the future for me with the surgery and which way it's going to go. There has been a few options being weighed out (lumbar fusion in the L5 area or an artificial disc) but there again it depends on what is the smartest option for my back currently so they don't have to go back and do anything at a later date.

We'll see. Sorry the email is so long but I can honestly understand what you're saying and feel your pain. I wish you all the best and will keep you in my thoughts that everything gets better soon with this doctor issue. :angel:

Sue